I have GAD and I was on Lexapro 5MG for about 7 weeks and on the 3rd on 5MG I had a panic attack and started feeling bad again. So my doctor moved me up to 10MG and so far it was been 2 weeks and still having problems with my thoughts mainly just depersonalization, insomnia, and constant worry that this horrible anxiety will not pass or go away? Should I give it a longer time? Or should I increase? I still have yet to try 15MG or 20MG. Take it mind that I'm only 16 and have been suffering from GAD since I was 12 and just started on medication this year. Please help.
NEVER, never, never increase your dose without your doctor's permission! Especially since you are 16. You are more susceptible to adverse side effects from doing anything without the doctor's input. All these antidepressants carry a black box warning that young people are subject to increased suicidal thoughts when starting this medication. That also applies to increasing the doses, because that is like starting all over again. Please talk to your doctor. Call the office and ask the receptionist to give your doctor a note to call you back. Let the doctor know the problems you are having, and at what dose, and let him/her take it from there. Keep in touch. You'll get better. It takes time, but you'll get there! G
Your best bet here is to speak with your doctor. He/she is the only person that can accurately judge whether or not you should have your dose upped. Keep in mind, these medications can often times take weeks to months before you can see exactly how it works for you. Be very careful though, as the younger you are when taking medicine like this, the more harmful side effects that can occur. Don't rush anything, as this is not an issue that will become resolved overnight. You may have to experiment with different medications before you find out exactly what works for you. In my experience, I have never thrived solely on medication. It helps, yes. But if you are experiencing anxiety, it always helps to see a therapist/counselor in addition to taking the medicine. Best of luck to you!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2011 • 2 answers
Posted 8 Aug 2013 • 5 answers
Posted 17 Mar 2014 • 1 answer
Posted 12 Dec 2015 • 2 answers
Posted 28 Jan 2017 • 8 answers